Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1996, Volume 64, Issue 1

Computing Equilibria when Asset Markets are Incomplete<1:CEWAMA>2.0.CO;2-9
p. 1-27

B. Curtis Eaves, Donald J. Brown, Peter M. Demarzo

Existence of equilibrium with incomplete markets is problematic because demand functions are typically not continuous. Discontinuities occur at prices for which a marketed asset suddenly becomes redundant. We show that this discontinuity disappears if we allow an agent in the economy to introduce a new asset when such redundancies occur. This enables us to prove existence with incomplete markets using a standard path-following argument. Hence, available algorithms for path-following in $\mathbf{R}^K$ can be applied to compute equilibria in the GEI case. We demonstrate this by computing equilibrium for a numerical example.

Log In To View Full Content